Log in
High Blood Pressure Support
1,597 members395 posts

New diagnosis of hbp

I was diagnosed with hbp last Thursday and sent for a blood panel on Friday. I see my pcp tomorrow for medication. I have been feeling weak and lightheaded which prompted the appointment. Just wondering if medication for hbp will make the lightheadedness and weakness go away. I also quit smoking 7 weeks ago so some of my symptoms may be withdrawals. Any insight is highly appreciated.

7 Replies
oldestnewest

Hello sacquit. Definitely hbp medicines will help u a lot. My advice is that in order to make these medicines more effective you concentrate on 3 things. 1. Diet avoid fried food, sugary food , salty food. Eat fresh fruits and vegetables more. Eat ur dinner early and make it ur lightest meal. 2 exercise do walk brisk walk cycling Aerobics etc. Avoid weight lifting. 3. Manage ur stress. Try to remain positive. Go for outdoor walk near nature i.e garden. All the best.

1 like
Reply

Thank you. I can't wait to get started. I am worried the doctor will send me for further testing and delay prescribing meds further.

Reply

Hi you need to be aware that there can be side effects with BP Meds though of course not everyone will have these. However, they can include the symptoms you are already experiencing and they can be very extreme. There are many different medications and you may need to try several before finding one which suits you. I agree with Mann43 advice but one of the most important things is to lose weight (if you need to) or not put weight on. I have terrible side effects on most medications but have currently found one which has brought my BP down to an acceptable level and once I lose weight will try and come off them. Read the medication leaflet carefully. Eat well, exercise and don't let the Doctors fob you off if you do get side effects. They may simply try and prescribe an additional medication until you are on half a dozen different things. Anxiety can cause your symptoms as normally high BP doesn't cause any issues, so you may be right that some of your problems could be withdrawal from smoking but do you have some stress in your life??

1 like
Reply

I am losing weight. I weigh 143 lbs and I am 5ft 1in. I do have stress. My health issues have made it difficult for me to work and help out with the bills. I am also taking care of my 14 month old granddaughter.

Reply

could you please say which medication has been effective for you. I've just started Ramipril and if it doesn't work- or I get the cough people mention- it would be good to know what you found to be good. I have to be careful not to take something which makes one lose potassium as low potassium has been a trigger for atrial fibrillation- which hardly happens if my potassium is in range

Reply

I am new to this. I am on my first prescription: 2.5 mgs of amlopidine. So far its been working ok. I am gradually feeling better.

Reply

Thankyiu

Reply

You may also like...